MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN XLPE DISHED ISRT SZ 7-8 13MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN XLPE DISHED ISRT SZ 7-8 13MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71453293
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Rupture (2208)
Date of Event 01/28/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery of the poly insert due to rupture of posterior cruciate ligament and instability.No delay to procedure was reported.
 
Additional Manufacturer Narrative
The clinical/medical team concluded, based on the limited information provided and without the return of the device for analysis the root cause of the reported rupture of posterior cruciate ligament and instability cannot be determined.Based on the information received the rash was due to contact dermatitis which started following the removal of the surgical dressing.It was also reported that the pain the patient experienced post revision was due to a retained staple following implantation.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re opened.Mimb review.Assess severity of complaint case to determine if additional actions or inputs are required for inclusion in the medical assessment.Determine if a medical assessment will be performed based on a review of the complaint details and further input from the medical director/designee.Reviewed during mimb.A medical investigation will be performed.Proceed based on information provided/available for the investigation; if no relevant clinical information is provided, recommend closure.Approved by (b)(6) medical director.A review of relevant clinical/medical information in the reported issue, inclusive of technique and patient information, to include, but not limited to: patient information.Surgical procedure/post-operative care review.Device labeling (including technique guides, ifus, etc.) conclusion: (b)(6): based on the limited information provided and without the return of the device for analysis the root cause of the reported rupture of posterior cruciate ligament and instability cannot be determined.However, an injury to the posterior cruciate ligament trauma cannot be ruled out.(b)(6) based on the information received the rash was due to contact dermatitis which started following the removal of the surgical dressing.It was also reported that the pain the patient experienced post revision was due to a retained staple following implantation.Neither event is due to failure of the sampn device.Approved by (b)(6), md on (b)(6) 2019.

Brand Name
LGN XLPE DISHED ISRT SZ 7-8 13MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8348220
Report Number1020279-2019-00630
Device Sequence Number2106465
Product Code JWH
UDI-Device Identifier00885556255568
UDI-Public00885556255568
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/11/2022
Device Catalogue Number71453293
Device Lot Number12FM08240
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date02/18/2019
Supplement Report FDA Received Date06/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;